Alert archive / Arkansas / Flash Flood Warnings in 2009
Flash Flood Warning 44, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Sep 10, 2009, 7:38 AM CDT for Crawford County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2009, 7:38 AM CDT (12:38 UTC)
- Expired
- Sep 10, 2009, 10:34 AM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Crawford County, AR
The radar
The Western Arkansas radar (KSRX), 38 km from the middle of the area, began a volume at 12:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 283 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KTSA 101238
FFWTSA
ARC033-101630-
/O.NEW.KTSA.FF.W.0044.090910T1238Z-090910T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
738 AM CDT THU SEP 10 2009
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CRAWFORD COUNTY IN NORTHWEST ARKANSAS
* UNTIL 1130 AM CDT
* AT 734 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
WIDESPREAD LIGHT TO MODERATE RAIN OVER MUCH OF CRAWFORD COUNTY.
LAW INFORCEMENT REPORTS ROADS ARE NEAR IMPASSABLE IN KIBLER...AND
WATER OVER LOW WATER BRIDGES IN VAN BUREN. RADAR INDICATES THAT 1
TO 3 INCHES OF RAIN HAS ALREADY FALLEN WITHIN THE PAST 3 HOURS.
ANOTHER INCH WILL BE POSSIBLE THROUGH 1130 AM CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...VAN BUREN...ALMA...DYER AND MULBERRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
&&
LAT...LON 3573 9391 3573 9396 3567 9398 3566 9407
3558 9408 3558 9402 3549 9403 3545 9407
3543 9415 3538 9415 3535 9429 3545 9439
3540 9443 3553 9445 3576 9423 3576 9389
$$1 follow-up statement
000
WGUS74 KTSA 101534
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1034 AM CDT THU SEP 10 2009
ARC033-101543-
/O.CAN.KTSA.FF.W.0044.000000T0000Z-090910T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD AR-
1034 AM CDT THU SEP 10 2009
...THE FLASH FLOOD WARNING FOR CRAWFORD COUNTY IS CANCELLED...
THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...AND REPORTS
INDICATE THAT PREVIOUS FLOODING HAS SUBSIDED. THEREFORE...THE FLASH
FLOOD WARNING HAS BEEN CANCELLED.
TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TULSA.
LAT...LON 3573 9391 3573 9396 3567 9398 3566 9407
3558 9408 3558 9402 3549 9403 3545 9407
3543 9415 3538 9415 3535 9429 3545 9439
3540 9443 3553 9445 3576 9423 3576 9389
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 6:29 AM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Sep 10, 6:29 AM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 629 AM CDT THU SEP 10 2009 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM. ONGOING CONVECTION OVER EAST CENTRAL OKLAHOMA AND WEST CENTRAL ARKANSAS WILL PERSIST THROUGH THE MORNING...WITH A TRAILING BOUNDARY CONTINUING TO SPARK CONVECTION FURTHER WEST. BULK OF IMPACTS WILL BE TOWARD KFSM/KMLC WITH SCATTERED STORMS BY AFTERNOON POSSIBLE MOST ANYWHERE. WIDELY VARYING CEILINGS THIS MORNING WILL EVENTUALLY LIFT TO MVFR/VFR BY AFTERNOON WITH A RETURN OF MVFR CEILINGS TONIGHT EXCEPT FAR NW ARKANSAS WHERE LESSER CLOUD EXPECTED BUT WITH FOG INTO IFR RANGE POSSIBLE. && .PREV DISCUSSION... /ISSUED 345 AM CDT THU SEP 10 2009/ DISCUSSION... A LOT HAS CHANGED IN MY THINKING THE PAST 24 HOURS BUT THE ONE THING THAT HAS STAYED THE SAME IS THAT I THINK THIS WEEKEND WILL BE WET. INSTEAD OF A COLD UPPER LOW DIGGING IN FROM THE NORTH WITH A STRONG COLD FRONT...THE CULPRIT WILL BE A RELATIVELY WEAK UPPER LOW WITH TROPICAL MOISTURE COMING IN FROM THE SOUTH. IN THE NEAR TERM KEPT POPS TODAY AND LESS SO TOMORROW AS SOME DRYING WILL TRY TO WORK IN FROM THE NORTHEAST. THIS DRYING WILL NOT LAST FOR LONG AS MOISTURE WILL SURGE IN FROM THE SOUTH THIS WEEKEND. AFTER PLAYING GAMES WITH THE MODELS THE LAST FEW NIGHTS...TONIGHT BASICALLY FOLLOWED THE GFS WITH A FEW ADJUSTMENTS TOWARD THE NAM IN THE NEAR TERM AND A FEW ADJUSTMENTS TOWARD THE ECMWF IN THE EXTENDED PART OF THE FORECAST. COULD NOT SEE GOING POPLESS FOR VERY LONG AND THE ORIENTATION OF THE GFS POPS ON SUNDAY SEEMED A LITTLE TOO SKEWED TO THE EAST. DID KEEP THE IDEA OF LIKELY POPS ACROSS PARTS OF THE AREA DESPITE THE REMAINING UNCERTAINTY OF THINGS. LIKE THE GFS FIGURE THINGS WILL GRADUALLY DRY OUT MONDAY AND TUESDAY AND DESPITE THE INSISTENCE OF THE ECMWF HAVE KEPT TUESDAY AND WEDNESDAY DRY. TEMPERATURE WISE...DID NOT STRAY TOO FAR FROM THE MOS. PLENY OF CLOUDS WILL KEEP TEMPERATURES DOWN TODAY AND A LITTLE MORE SUN AND LESS RAIN WILL ALLOW A LITTLE BIT OF A WARM UP FRIDAY. CLOUD COVER AND RAIN WILL KEEP TEMPERATURES IN CHECK THROUGH MONDAY. TUESDAY AND WEDNESDAY SHOULD BE A LITTLE WARMER. && .PRELIMINARY POINT TEMPS/POPS... TUL 80 65 86 67 / 30 20 10 20 FSM 80 65 88 67 / 50 20 10 20 MLC 82 65 86 66 / 50 30 30 20 BVO 81 61 87 61 / 30 20 10 20 FYV 78 61 85 60 / 30 20 10 20 BYV 77 61 83 61 / 30 20 10 20 MKO 79 64 86 65 / 40 20 10 20 MIO 82 61 87 63 / 30 20 10 20 F10 79 64 85 66 / 40 30 20 20 HHW 85 68 83 67 / 50 30 30 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...07
Hazardous weather outlook, Sep 10, 5:10 AM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 510 AM CDT THU SEP 10 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 510 AM CDT THU SEP 10 2009 ...HEAVY RAIN POTENTIAL INCREASES AGAIN THIS WEEKEND... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. FLASH FLOOD. RISK...LIMITED. AREA...EAST CENTRAL OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...ELEVATED. AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... NUMEROUS THUNDERSTORMS CONTINUE THIS MORNING ACROSS EAST CENTRAL OKLAHOMA INTO NORTHWEST ARKANSAS. THIS THUNDERSTORM COMPLEX WILL CONTINUE THROUGH THE MORNING HOURS BEFORE WEAKENING AND SHIFTING SOUTHEASTWARD. STORMS WILL LIKELY RE-DEVELOP BY LATE MORNING OR EARLY AFTERNOON...ESPECIALLY ALONG ANY REMAINING SURFACE BOUNDARIES. MOISTURE REMAINS PLENTIFUL FOR THE THUNDERSTORMS WITH RAINFALL RATES OF 1 TO 2 INCHES PER HOUR OCCURRING OVERNIGHT. THIS TYPE OF RAINFALL WILL MAINTAIN A RISK OF FLASH FLOODING AS THE GENERAL STORM MOTION WILL REMAIN SLOW. THE RISK OF SEVERE WEATHER WILL CONTINUE TO BE LIMITED BY WEAK WINDS ALOFT... HOWEVER GUSTY WINDS AND SMALL HAIL WILL REMAIN POSSIBLE WITH THE STRONGEST STORMS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY AND WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE UPCOMING WEEKEND AND INTO EARLY NEXT WEEK. THE HIGHEST CHANCES WILL DEVELOP LATE FRIDAY THROUGH SUNDAY AS A LOW PRESSURE SYSTEM TRACKS NORTHWARD FROM THE GULF OF MEXICO. THIS FEATURE WILL ALSO BRING DEEP TROPICAL MOISTURE INTO THE AREA WHICH WILL INCREASE THE POTENTIAL FOR EXCESSIVE RAINFALL. AS THIS EVENT BECOMES MORE CERTAIN...THERE WILL BE POTENTIAL FOR FLASH FLOOD WATCHES FOR PORTIONS OF THE FORECAST AREA. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 4:37 AM CDT | Areal Flood Advisory | TSA | Crawford, Franklin, Sebastian | 113 min |
| Sep 10, 5:59 AM CDT | Areal Flood Advisory | TSA | Franklin, Sebastian | 2 hr |
| Sep 10, 7:46 AM CDT | Areal Flood Advisory | TSA | Franklin | 2 hr |
Nearby
Flash Flood Warnings in Arkansas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.